Connect
MJA
MJA

An unrecognised case of tenofovir-associated Fanconi syndrome

David M Gracey, Mangalee Fernando, John Ziegler, Christopher P White and Jeffrey J Post
Med J Aust 2012; 196 (2): 111-112. || doi: 10.5694/mja11.11122
Published online: 6 February 2012

To the Editor: Tenofovir disoproxil fumarate is a nucleotide analogue reverse transcriptase inhibitor that is used in Australia as first-line antiviral treatment for HIV infection.1,2 Tenofovir may be nephrotoxic, particularly affecting proximal tubular function.3 We report a case of tenofovir-associated Fanconi syndrome, which demonstrates the need for vigilance in patients taking tenofovir.

  • David M Gracey1
  • Mangalee Fernando2
  • John Ziegler3
  • Christopher P White2
  • Jeffrey J Post2

  • 1 Royal Prince Alfred Hospital, Sydney, NSW.
  • 2 Prince of Wales Hospital, Sydney, NSW.
  • 3 Sydney Children’s Hospital, Sydney, NSW.


Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.